MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 4MM X 41MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 4MM X 41MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Model Number 90314
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the middle cerebral artery clot retrieval procedure, the distal access catheter and microcatheter coaxially advanced distal to the lesion navigated by the guidewire.The subject device was passed through the stented artery and deployed inside the patient's anatomy.During the first pass, recanalization was not achieved.Therefore, a second pass was performed as same as the first pass.While retrieving the subject retriever, it's got stuck in the patient's anatomy and not able to be removed.The physician advanced the distal access catheter to cover the subject retriever and removed together from the patient's anatomy.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfg ¿updated.Summary attached - updated.Manufacturing date ¿ added.Expiration date - added.The device history record (dhr) confirms that the device met all material, assembly and performance specifications.During visual inspection, the retriever shaped section was damaged and there was procedural fluid on the shaped section.The retriever shaped section strut was found broken and the core wire was found kinked.The pebax was damaged at the mid solder.Functional testing could not be confirmed as the subject device was damaged.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepare as per the dfu, continuous flush was set up and maintained throughout the clinical procedure, the tortuosity of the patient's anatomy was normal, resistance was encountered in the vessel during the procedure, the retriever passed through a stented artery (middle cerebral artery), and the procedure was completed by covering the device with a distal access catheter to retrieve the clot.During analysis, the retriever shaped section was found to be damaged with one of the stent struts observed to be broken.Additionally, the core wire was found to be kinked and the pebax was damaged at the mid solder joint.Given that there was resistance noted in the vessel likely due to the retriever passing through a stented artery (middle cerebral artery), it appears that the device was subject to forces during the procedure that led to the observed defects and reported event.An assignable cause of procedural factors will be assigned to the as reported 'difficult/unable to withdraw retriever' and 'retriever clot integration issue' as well as the as analyzed 'retriever platinum wire damage/break', 'retriever shaped section damage' and 'retriever core wire kinked' since these issues are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.

Brand Name
TREVO NXT 4MM X 41MM - US
Common Device Name
NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key13803586
Report Number3012931345-2022-00049
Device Sequence Number4994321
Product Code POL
UDI-Device Identifier07613327299946
UDI-Public07613327299946
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2023
Device Model Number90314
Device Catalogue Number90314
Device Lot Number62935
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/18/2022
Supplement Date Received by Manufacturer06/28/2022
Initial Report FDA Received Date03/18/2022
Supplement Report FDA Received Date07/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS CATALYST 6 DISTAL ACCESS CATHETER (STRYKER); CHIKAI 14 GUIDEWIRE (ASAHI INTECC); TREVO TRAK 21 MICROCATHETER (STRYKER)
Patient SexUnknown